Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 64, NWS Shreveport, LA

March 25, 2000McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 25, 2000, 1:58 PM CST for McCurtain County, Oklahoma. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 25, 2000, 1:58 PM CST (19:58 UTC)
Expired
Mar 25, 2000, 3:00 PM CST
In force
62 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County McCurtain County, OK

What was reported inside it

TimeReportWhereRemark
Mar 25, 2:10 PM CSTHail 0.75Idabel, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 1:30 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 539 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
539 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 252000
SVRSHV
OKC089-252100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
158 PM CST SAT MAR 25 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MCCURTAIN COUNTY IN OKLAHOMA

* UNTIL 300 PM CST

* AT 158 PM CST...A SEVERE THUNDERSTORM WAS REPORTED 7 MILES WEST
OF IDABEL...MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL AFFECT IDABEL AROUND 205 PM.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL THE SIZE OF NICKELS 
AND STRONG DAMAGING WINDS IN EXCESS OF 60 MPH. DO NOT REMAIN 
OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.

REPEATING...THE NATIONAL WEATHER 8SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SOUTHERN MCCURTAIN COUNTY IN OKLAHOMA
UNTIL 300 PM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 9:15 AM CST, 4 hours 43 minutes earlier.

Area forecast discussion, Mar 25, 9:15 AM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 AM CST SAT MAR 25 2000

MORNING RAOBS SCARY LOOKING AT SHV/FTW WITH LARGE HAIL POTENTIAL WITH
ANY SEVERE THUNDERSTORM DEVELOPMENT TODAY. ALSO...WITH RELATIVELY LIGHT
STEERING CURRENTS/MID LEVEL FLOW...STORMS PRODUCING LOCALLY HEAVY RAINFALL
WITH TOTALS NEAR THREE INCHES ACROSS NORTHERN MCCURTAIN COUNTY ALREADY
THIS MORNING. EAST TEXAS CONVECTION HAS TRIED TO SHOW A TENDENCY TO WEAKEN
SOMEWHAT OVER THE LAST HOUR BUT LATEST RUC SUGGESTS CONVECTION ACROSS
SOUTHEAST OKLAHOMA/SOUTHWEST ARKANSAS WILL CONTINUE TO MOVE AND DEVELOP
SLOWLY EASTWARD.

WEAK CAP/VERY UNSTABLE ATMOSPHERE/LOW WETBULB ZERO HEIGHTS/SFC TROUGH TO
FOCUS CONVECTION LATER THIS AFTERNOON ACROSS CENTRAL/NORTH TEXAS...ALL
LEAD TO LARGE HAIL PRODUCING THUNDERSTORMS...DEPENDENT UPON ANY KIND OF
DAYTIME HEATING. CURRENT FCST HAS GOOD HANDLE ON POPS/SEVERE WORDING AND
TEMPS. MAY MENTION LOCALLY HEAVY RAINFALL ACROSS THE EXTREME NORTHWEST
THIS AFTERNOON. OTHER THAT SOME WORDING CHANGES...WILL LEAVE CURRENT FCST
BASICALLY UNCHANGED. MORE FIREWORKS POSSIBLE TONIGHT WITH SECONDARY SHORTWAVE
EXPECTED TO ACCELERATE EASTWARD OUT1 OF SOUTHWEST TEXAS. STAY TUNED...13

.SHV...NONE.

In the hours before

Special weather statement, Mar 25, 9:59 AM CST, 3 hours 59 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251800-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CST SAT M
Special weather statement, Mar 25, 10:00 AM CST, 3 hours 58 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251800-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CST SAT MAR 25 2000

SCATTERED TO NUMEROUS STRONG THUNDERSTORMS CONTINUE DEVELOPING THIS
MORNING ACROSS THE MIDDLE RED RIVER VALLEY OF NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. A VERY UNSTABLE ATMOSPHERE
IS IN PLACE ACROSS THE FOUR STATE REGION TODAY...ALONG WITH A WEAK
STATIONARY BOUNDARY ACROSS NORTH TEXAS AND SOUTHERN OKLAHOMA. AS THE
AFTERNOON PROGRESSES...DAYTIME HEATING WILL ALLOW FOR ADDITIONAL
THUNDERSTORM DEVELOPMENT. SOME OF THE THUNDERSTORMS COULD BECOME
SEVERE...ESPECIALLY ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA
AND SOUTHWEST ARKANSAS WITH LARGE HAIL THE PRIMARY THREAT.

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...HAM RADIO
OPERATORS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON INTO
TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 10:09 AM CSTSevere Thunderstorm WarningSHVMcCurtain36 min
Mar 25, 12:59 PM CSTSevere Thunderstorm WarningSHVMcCurtain61 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.